Alert archive / Tennessee / Tornado Warnings in 2005
Tornado Warning 6, NWS Morristown, TN
NWS Morristown, TN issued this tornado warning at Mar 27, 2005, 4:22 PM CST for Bledsoe County, Sequatchie County, Tennessee. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2005, 4:22 PM CST (22:22 UTC)
- Expired
- Mar 27, 2005, 4:45 PM CST
- In force
- 23 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
Counties Bledsoe County, TN, Sequatchie County, TN
The radar
The Northeast Alabama radar (KHTX), 89 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 27, 3:25 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.4 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 563 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 437 m²/s²
- 0-3 km storm-relative helicity
- 572 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KMRX 272223 TORMRX TNC007-153-272245- /O.NEW.KMRX.TO.W.0006.050327T2222Z-050327T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 422 PM CST SUN MAR 27 2005 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * TORNADO WARNING FOR... BLEDSOE COUNTY IN EAST TENNESSEE THIS INCLUDES THE CITY OF PIKEVILLE SEQUATCHIE COUNTY IN EAST TENNESSEE THIS INCLUDES THE CITY OF DUNLAP * UNTIL 445 PM CST * AT 413 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES WEST OF DUNLAP...MOVING NORTHEAST AT 40 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... PIKEVILLE BY 440 PM CST THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT OR A STORM SHELTER. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE STRUCTURE IN AN INTERIOR HALLWAY...ROOM OR CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD. LAT...LON 3536 8554 3529 8541 3563 8508 3574 8523 $$ MJB
2 follow-up statements
000 WWUS54 KMRX 272234 SVSMRX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 534 PM EST SUN MAR 27 2005 TNC007-153-272245- /O.CON.KMRX.TO.W.0006.000000T0000Z-050327T2245Z/ BLEDSOE TN-SEQUATCHIE TN- 434 PM CST SUN MAR 27 2005 ...A TORNADO WARNING CONTINUES UNTIL 445 PM CST FOR SEQUATCHIE AND BLEDSOE COUNTIES... AT 424 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR OLD CUMBERLAND... OR ABOUT 8 MILES NORTH OF DUNLAP...MOVING NORTHEAST AT 40 MPH. THE TORNADO WILL BE NEAR... OLD CUMBERLAND BY 430 PM CST PIKEVILLE BY 440 PM CST MOUNT CREST AND BLEDSOE STATE FOREST BY 445 PM CST THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT OR A STORM SHELTER. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE STRUCTURE IN AN INTERIOR HALLWAY...ROOM OR CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD. LAT...LON 3536 8554 3529 8541 3563 8508 3574 8523 $$ MJB
000 WWUS54 KMRX 272245 SVSMRX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 543 PM EST SUN MAR 27 2005 TNC007-153-272253- /O.EXP.KMRX.TO.W.0006.000000T0000Z-050327T2245Z/ BLEDSOE TN-SEQUATCHIE TN- 443 PM CST SUN MAR 27 2005 ...THE TORNADO WARNING FOR SEQUATCHIE AND BLEDSOE COUNTIES EXPIRES AT 445 PM CST... THE STORMS THAT PROMPTED THE WARNING ARE MOVING OUT OF THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER...GUSTY WINDS AND SMALL HAIL WELL REMAIN POSSIBLE AS THE STORM EXITS THE AREA. LAT...LON 3536 8554 3529 8541 3563 8508 3574 8523 $$ MJB
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this tornado warning went out at Mar 27, 1:10 PM CST, 3 hours 12 minutes earlier.
Area forecast discussion, Mar 27, 1:10 PM CST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 210 PM EST SUN MAR 27 2005 .SHORT TERM (TONIGHT AND MONDAY)...CURRENT SURFACE ANALYSIS SHOWS AN INVERTED TROUGH STRETCHING NORTHEAST GENERALLY ALONG THE PLATEAU... WITH A DEEPENING SURFACE LOW OVER WEST-CENTRAL ALABAMA. TEMPS HAVE WARMED CONSIDERABLY INTO THE LOWER TO MID 70S ACROSS THE NORTHERN HALF OF THE FORECAST AREA...WHERE BREAKS IN THE CLOUD COVER OCCURRED EARLIER TODAY. A MODIFIED NASHVILLE SOUNDING WITH THESE TEMPS INDICATES THAT MODERATE INSTABILITY WILL DEVELOP THIS AFTERNOON AND EVENING. THIS MODERATE INSTABILITY...COMBINED WITH THE HIGH HELICITY VALUES ALONG THE INVERTED TROUGH AND AHEAD OF THE SURFACE LOW... SHOULD HELP TO SET THE STAGE FOR THE DEVELOPMENT OF SUPERCELLS ALONG AND EAST OF THE TROUGH LATER THIS AFTERNOON AND EVENING. THE THREAT OF MORE WIDESPREAD CONVECTION WITH LOCALLY HEAVY RAINFALL SHOULD DEVELOP THIS EVENING AS THE SURFACE LOW TRACKS INTO THE FORECAST AREA. MODELS CONTINUE TO INDICATE A SLOWER PROGRESSION OF THIS SURFACE LOW...WITH THE LOW EXPECTED TO BE LOCATED ACROSS CENTRAL EAST TN AROUND MIDNIGHT TONIGHT. THE DEEP UPPER LOW ASSOCIATED WITH THIS SYSTEM WILL LINGER ACROSS THE FORECAST AREA TOMORROW...HELPING TO REGENERATE ADDITIONAL CONVECTION. .LONG TERM...MONDAY NIGHT THROUGH SUNDAY...THE LOW WILL BE EXITING THE MRX CWA SUNDAY EVENING WITH CONVECTION ENDING FROM WEST TO EAST. HIGH PRESSURE BUILDS IN FOR TUESDAY AND WEDNESDAY. MODELS CONTINUE TO HAVE PROBLEMS WITH TIMING OF THE NEXT SYSTEM...MAIN FRONTAL PASSAGE CURRENTLY PROGGED FOR THURSDAY NIGHT WITH ADDITIONALLY SHORTWAVES IN THE UPPER FLOW. WILL KEEP CHANCE POPS FOR THURSDAY THROUGH FRIDAY NIGHT WITH A DRYING TREND FOR THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 54 60 44 76 / 100 60 10 0 KNOXVILLE MCGHEE TYSON AIRPORT, TN 52 60 42 72 / 100 80 20 0 OAK RIDGE, TN 51 60 42 72 / 100 80 20 0 TRI CITIES AIRPORT, TN 50 59 40 68 / 100 80 30 0 && .MRX WATCHES/WARNINGS/ADVISORIES... NC......NONE. TN......NONE. VA......NONE. && DMG/MJB
Hazardous weather outlook, Mar 27, 9:35 AM CST, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK UPDATE NATIONAL WEATHER SERVICE MORRISTOWN TN 1035 AM EST SUN MAR 27 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-281100- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 1035 AM EST (935 AM CST) SUN MAR 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... ...A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING AHEAD OF A LOW PRESSURE SYSTEM OVER THE DEEP SOUTH. DUE TO THE STRONG WINDS AND COLD AIR ALOFT...A SIGNIFICANT SEVERE WEATHER OUTBREAK WILL BE POSSIBLE WITH STRONG DAMAGING WINDS...LARGE HAIL UP TO GOLFBALL SIZE AND LOCALLY HEAVY RAINFALL. THERE WILL ALSO BE A THREAT FOR SOME STRONG TORNADOES...MAINLY ACROSS SOUTHEAST TENNESSEE AND CENTRAL EAST TENNESSEE. .DAYS TWO THROUGH SEVEN (MONDAY THROUGH SATURDAY)... ANOTHER COLD FRONT AND ITS ASSOCIATED UPPER LEVEL LOW WILL SWEEP EAST ACROSS THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS THURSDAY NIGHT AND FRIDAY MORNING. SCATTERED THUNDERSTORMS ARE EXPECTED WITH THE FRONTAL PASSAGE. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. DMG
In the hours before
Special weather statement, Mar 27, 2:00 PM CST, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 300 PM EST SUN MAR 27 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-280500- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 300 PM EST (200 PM CST) SUN MAR 27 2005 ...A MODERATE RISK OF SEVERE THUNDERSTORMS STILL EXISTS THIS EVENING ACROSS EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA... A LOW PRESSURE SYSTEM OVER CENTRAL ALABAMA WILL MOVE NORTHEAST INTO THE TENNESSEE VALLEY THIS EVENING. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THIS SYSTEM. DUE TO THE STRONG WINDS AND COLD AIR ALOFT...SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP BRINGING THE POSSIBILITY OF DAMAGING WINDS...LARGE HAIL UP TO GOLFBALL SIZE...AND EVEN ISOLATED TORNADOES. IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WHICH MAY CAUSE SOME FLASH FLOODING OF AREA STREAMS...PONDING OF WATER ACROSS LOW LYING AREAS...AND STREET FLOODING. RESIDENTS OF EAST TENNESSEE...EXTREME SOUTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA SHOULD THINK NOW ABOUT WHAT YOU WOULD DO IF SEVERE WEATHER THREATENS. PLEASE CONSIDER VISITING OUR WEBPAGE AT WWW.SRH.NOAA.GOV/MRX/ FOR SEVERE WEATHER SAFETY INFORMATION. PLEASE STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE TELEVISION OR RADIO STATIONS...FOR LATER STATEMENTS AND POSSIBLE WARNINGS FROM YOUR NATIONAL WEATHER SERVICE. DMG
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 3:45 PM CST | Severe Thunderstorm Warning | MRX | Monroe, Polk | 45 min |
| Mar 27, 3:55 PM CST | Severe Thunderstorm Warning | MRX | Bledsoe, Marion, Sequatchie | 50 min |
| Mar 27, 4:01 PM CST | Severe Thunderstorm Warning | MRX | McMinn | 44 min |
| Mar 27, 4:16 PM CST | Severe Thunderstorm Warning | MRX | Blount, Loudon, Meigs, Morgan, Rhea, Roane | 44 min |
| Mar 27, 4:45 PM CST | Severe Thunderstorm Warning | MRX | Marion | 31 min |
| Mar 27, 4:54 PM CST | Severe Thunderstorm Warning | MRX | Sequatchie | 36 min |
| Mar 27, 5:11 PM CST | Severe Thunderstorm Warning | MRX | Bledsoe | 34 min |
| Mar 27, 5:22 PM CST | Severe Thunderstorm Warning | MRX | Claiborne | 23 min |
| Mar 27, 5:46 PM CST | Severe Thunderstorm Warning | MRX | Bradley, Hamilton | 29 min |
Nearby
Tornado Warnings in Tennessee, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.